Alert archive / Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jun 1, 2015, 4:21 PM EDT for Washington County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 1, 2015, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
County Washington County, VA
The radar
The Roanoke radar (KFCX), 142 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WWUS84 KMRX 012021
SPSMRX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT MON JUN 1 2015
VAZ006-008-012100-
RUSSELL VA-WASHINGTON VA-
421 PM EDT MON JUN 1 2015
SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...AND WASHINGTON COUNTIES
UNTIL 500 PM EDT...
AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ABINGDON...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABINGDON...LEBANON...GLADE SPRING...ROSEDALE...HOLSTON...LINDELL AND
EMORY-MEADOW VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3704 8182 3696 8178 3696 8179 3695 8182
3693 8184 3682 8174 3663 8198 3674 8217
3711 8189
TIME...MOT...LOC 2020Z 216DEG 19KT 3675 8202
$$
AMP.23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:01 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 1, 3:01 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT MON JUN 1 2015 .SHORT TERM...(TONIGHT THROUGH TOMORROW NIGHT)...SHOWERS AND STORMS SHOULD DIMINISH IN STRENGTH THIS EVENING AS WE LOSE OUR DAYTIME HEATING. SPOTTY LINGERING SHOWERS AND A STORM OR TWO POSSIBLE THROUGH THE NIGHT. FOG LOOKS LIKE IT WILL BEGIN TO DEVELOP SHORTLY AFTER MIDNIGHT DUE TO EXPECTED PARTIAL CLEARING. PATCHY DENSE FOG EXPECTED LATE IN THE NIGHT AND THROUGH EARLY MORNING...ESPECIALLY ACROSS AREAS THAT RECEIVE RAIN. A WEAK AND SLOW MOVING FRONTAL BOUNDARY CONTINUES TO MOVE EAST SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT ALONG WITH THE INCOMING BROAD AND UPPER TROUGH. BOUNDARY LOOKS TO BE DRAPED ALONG THE SPINE OF THE APPALACHIANS BY EARLY TOMORROW MORNING AND GRADUALLY MOVE FURTHER EAST THROUGH THE DAY TOMORROW. FOR OUR AREA...THE FOCUS FOR SHOWER AND STORM ACTIVITY LOOKS TO BE ACROSS OUR EASTERN MOUNTAINS NEAR THE VICINITY OF THE BOUNDARY. ALSO...THE BROAD WEAK UPPER TROUGH IS FINALLY CENTERED OVER OUR AREA TOMORROW. THE CENTER OF THIS CLOSED OFF LOW LOOKS TO BE RIGHT ON TOP OF US. THIS POSITIONING...ALONG WITH THE BOUNDARY OFF TO OUR EAST...SHOULD HELP TO KEEP THE BEST COVERAGE OF SHOWERS AND STORMS OFF TO OUR EAST AS WELL. HOWEVER...THERE IS STILL ENOUGH LIFT AND MOISTURE ASSOCIATED WITH THE BROAD TROUGH THAT IT SHOULD BE ABLE TO GENERATE AT LEAST A FEW SHOWERS AND STORMS ACROSS THE AREA. SHOWER AND STORM ACTIVITY DIMINISH OVERNIGHT TUESDAY. .LONG TERM...(WEDNESDAY THROUGH MONDAY)...A CLOSED MID/UPPER LOW PRESSURE CENTER WILL BE NEARLY STATIONARY OVER THE SOUTHERN APPALACHIANS WEDNESDAY. DEEP MOISTURE OFF THE ATLANTIC OCEAN WILL WRAP AROUND THE LOW AND INTO OUR NORTHERN SECTIONS. AN INVERTED LOW LEVEL TROUGH AND 850 MB SPEED CONVERGENCE WILL SUPPLY SOME LIFT IN NORTHERN AREAS AS WELL...SO WILL HAVE LIKELY POPS NORTH FOR WEDNESDAY. LESS MOISTURE AND LIFT SHOULD MEAN LOWER PRECIP CHANCES CENTRAL AND SOUTH. THE LOW DRIFTS SLOWLY EASTWARD...AND BY THURSDAY...THE DEEP MOISTURE PLUME SHOULD BE TO OUR EAST AS THE 850-700 MB FLOW TURNS N-NW. THERE WILL STILL BE SOME LOW LEVEL MOISTURE AND INSTABILITY TO SUPPORT SCATTERED CONVECTION...AND WILL HAVE POPS IN THE CHANCE RANGE IN THE AFTERNOON. AS THE CLOSED UPPER LOW TRANSITIONS INTO AN OPEN TROUGH OVER THE CAROLINAS...IT CONTINUES ITS EASTWARD MOVEMENT...AND EAST TN WILL SEE A SERIES OF SHORTWAVE RIDGES AND TROUGHS MOVING THROUGH THE NW FLOW THROUGH THE REMAINDER OF THE FORECAST PERIOD. THE PROBLEM IS THAT THE MODELS ARE NOT IN GOOD AGREEMENT WITH THE TIMING OR INTENSITY OF THE SHORTWAVE TROUGHS...SO CONFIDENCE IS LOW IN THE DETAILS. AS A RESULT...THE FRIDAY THROUGH MONDAY PERIOD WILL BE BROAD BRUSHED WITH CHANCE POPS THAT MAINLY FOCUS ON A DIURNAL TREND OF HIGHER POPS DURING THE DAY AND TEMPERATURES NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 81 63 82 / 40 40 20 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 63 79 62 79 / 60 40 20 50 OAK RIDGE, TN 62 79 62 79 / 50 40 20 50 TRI CITIES AIRPORT, TN 60 76 60 76 / 60 40 30 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SR/DGS
Hazardous weather outlook, Jun 1, 3:07 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EDT MON JUN 1 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-021915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 307 PM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING... ONGOING CONVECTION THIS AFTERNOON SHOULD BEGIN TO DIMINISH IN STRENGTH AND COVERAGE THIS EVENING AS WE LOSE OUR DAYTIME HEATING. UNTIL THEN...A FEW STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE AS A WEAK FRONTAL BOUNDARY REMAINS NEAR THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. THE BIGGEST THREATS APPEAR TO BE HEAVY RAINFALL AND GUSTY WINDS. HEAVY DOWNPOURS AND TRAINING OF STORM CELLS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK AS AN UPPER LEVEL LOW PRESSURE SYSTEM WILL FORM NEAR THE SOUTHERN APPALACHIANS AND HAVE LITTLE MOVEMENT THIS WEEK. A RISK OF LOCALLY HEAVY RAINFALL WILL EXIST WITH THIS SYSTEM DUE TO THE MOISTURE RICH ENVIRONMENT THAT WILL BE IN PLACE ACROSS THE REGION. SOME MINOR FLOODING CONCERNS CAN BE EXPECTED IN AREAS THAT RECEIVE PROLONGED RAINFALL FROM MORE THAN ONE ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 3:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT MON JUN 1 2015
TNZ044-011945-
WASHINGTON TN-
300 PM EDT MON JUN 1 2015
SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 345 PM
EDT...
AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JONESBOROUGH...OR 8 MILES NORTHWEST OF ERWIN...MOVING NORTHEAST AT 20
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...JONESBOROUGH...MIDWAY...GRAY...OAK GROVE...LEESBURG...
TELFORD AND AVONDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3615 8253 3619 8261 3643 8250 3636 8230
3635 8232
TIME...MOT...LOC 1900Z 213DEG 16KT 3622 8254
DGSSpecial weather statement, Jun 1, 3:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT MON JUN 1 2015
TNZ042-043-012000-
NORTHWEST GREENE TN-SOUTHEAST GREENE TN-
327 PM EDT MON JUN 1 2015
SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST GREENE...AND SOUTHEAST
GREENE COUNTIES UNTIL 400 PM EDT...
AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOT SPRINGS...OR 13 MILES SOUTH OF GREENEVILLE...MOVING NORTHEAST AT
10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMP CREEK.
LAT...LON 3604 8261 3606 8262 3600 8278 3598 8279
3597 8277 3594 8280 3593 8280 3592 8282
3595 8285 3595 8289 3596 8289 3614 8276
3606 8259
TIME...MOT...LOC 1927Z 216DEG 10KT 3597 8279
SRSpecial weather statement, Jun 1, 3:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
336 PM EDT MON JUN 1 2015
TNZ040-042-012015-
NORTHWEST COCKE TN-NORTHWEST GREENE TN-
336 PM EDT MON JUN 1 2015
SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST COCKE...AND NORTHWEST
GREENE COUNTIES UNTIL 415 PM EDT...
AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PARROTTSVILLE...OR NEAR NEWPORT...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWPORT...PARROTTSVILLE...MOSHEIM AND CANEY BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3599 8319 3620 8294 3607 8281 3603 8289
3603 8293 3599 8297 3592 8312
TIME...MOT...LOC 1935Z 232DEG 23KT 3597 8312
DGSLocal storm report, Jun 1, 3:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL JONESBOROUGH 36.29N 82.48W
06/01/2015 E0.25 INCH WASHINGTON TN PUBLIC
PEA SIZED HAIL REPORTED ON THE WEST SIDE OF JONESBOROUGH
&&Special weather statement, Jun 1, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT MON JUN 1 2015
VAZ006-008-012100-
RUSSELL VA-WASHINGTON VA-
421 PM EDT MON JUN 1 2015
SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...AND WASHINGTON COUNTIES
UNTIL 500 PM EDT...
AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ABINGDON...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABINGDON...LEBANON...GLADE SPRING...ROSEDALE...HOLSTON...LINDELL AND
EMORY-MEADOW VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3704 8182 3696 8178 3696 8179 3695 8182
3693 8184 3682 8174 3663 8198 3674 8217
3711 8189
TIME...MOT...LOC 2020Z 216DEG 19KT 3675 8202
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:55 PM EDT | Special Weather Statement | MRX | Hamilton | 50 min |
| Jun 1, 3:00 PM EDT | Special Weather Statement | MRX | Washington | 45 min |
| Jun 1, 3:08 PM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 52 min |
| Jun 1, 3:17 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 33 min |
| Jun 1, 3:36 PM EDT | Special Weather Statement | MRX | Greene | 39 min |
| Jun 1, 4:28 PM EDT | Special Weather Statement | MRX | Campbell | 47 min |
| Jun 1, 4:30 PM EDT | Special Weather Statement | MRX | Anderson | 45 min |
| Jun 1, 5:02 PM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jun 1, 5:16 PM EDT | Special Weather Statement | MRX | Claiborne | 44 min |
| Jun 1, 5:58 PM EDT | Areal Flood Advisory | MRX | Greene, Washington | 2 hr |
| Jun 1, 6:27 PM EDT | Special Weather Statement | MRX | Roane | 48 min |
| Jun 1, 7:01 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 29 min |
| Jun 1, 7:30 PM EDT | Special Weather Statement | MRX | Knox | 45 min |
| Jun 1, 3:27 PM EDT | Special Weather Statement | MRX | Madison | 33 min |
| Jun 1, 6:47 PM EDT | Special Weather Statement | MRX | Cherokee | 28 min |
| Jun 1, 7:12 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 33 min |
Nearby
Special Weather Statements in Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.